Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 103, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 8, 2010, 8:43 AM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2010, 8:43 AM PST (16:43 UTC)
- Expired
- Dec 9, 2010, 9:00 PM PST
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
511 WHUS76 KEKA 081643 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 843 AM PST WED DEC 8 2010 PZZ450-090045- /O.CAN.KEKA.GL.W.0137.000000T0000Z-101208T1700Z/ /O.NEW.KEKA.SC.Y.0103.101208T1643Z-101210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 843 AM PST WED DEC 8 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: STRONG SOUTH WINDS WILL DIMINISH TODAY. * WAVES: WEST SWELL WILL BUILD TODAY AND PEAK AROUND 16 FEET TONIGHT...BEFORE SLOWLY SUBSIDING THU AND FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-475-090045- /O.CAN.KEKA.GL.W.0137.000000T0000Z-101208T1700Z/ /O.EXA.KEKA.SC.Y.0102.000000T0000Z-101210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 843 AM PST WED DEC 8 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: STRONG SOUTH WINDS WILL DIMINISH TODAY. * WAVES: WEST SWELL WILL BUILD TODAY AND PEAK AROUND 16 FEET TONIGHT...BEFORE SLOWLY SUBSIDING THU AND FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-090045- /O.CON.KEKA.SC.Y.0102.000000T0000Z-101210T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 843 AM PST WED DEC 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY. * WINDS: SOUTH WINDS WILL DIMINISH TODAY. * WAVES: WEST SWELL WILL BUILD TODAY AND PEAK AROUND 16 FEET TONIGHT...BEFORE SLOWLY SUBSIDING THU AND FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
649 WHUS76 KEKA 081916 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1116 AM PST WED DEC 8 2010 PZZ450-091200- /O.CON.KEKA.SC.Y.0103.000000T0000Z-101210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 1116 AM PST WED DEC 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY. * WINDS: SOUTH WINDS WILL CONTINUE TO DIMINISH TONIGHT. * WAVES: WEST SWELL WILL BUILD PEAK AROUND 16 FEET TONIGHT...AND REMAIN ABOVE 10 FEET THROUGH THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-470-475-091200- /O.CON.KEKA.SC.Y.0102.000000T0000Z-101210T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1116 AM PST WED DEC 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY. * WINDS: SOUTH WINDS WILL CONTINUE TO DIMINISH TONIGHT. * WAVES: WEST SWELL WILL BUILD PEAK AROUND 16 FEET TONIGHT...AND REMAIN ABOVE 10 FEET THROUGH THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
182 WHUS76 KEKA 090437 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 837 PM PST WED DEC 8 2010 PZZ450-091730- /O.CON.KEKA.SC.Y.0103.000000T0000Z-101210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 837 PM PST WED DEC 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY. * WINDS: SOUTH WINDS WILL CONTINUE TO DIMINISH TONIGHT. * WAVES: WEST SWELL WILL BUILD PEAK AROUND 16 FEET AT 14 SECONDS TONIGHT...AND REMAIN ABOVE 10 FEET THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-470-475-091730- /O.CON.KEKA.SC.Y.0102.000000T0000Z-101210T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 837 PM PST WED DEC 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY. * WINDS: SOUTH WINDS WILL CONTINUE TO DIMINISH TONIGHT. * WAVES: WEST SWELL WILL BUILD PEAK AROUND 16 FEET AT 14 SECONDS TONIGHT...AND REMAIN ABOVE 10 FEET THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
654 WHUS76 KEKA 090926 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 126 AM PST THU DEC 9 2010 PZZ450-091730- /O.CON.KEKA.SC.Y.0103.000000T0000Z-101210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 126 AM PST THU DEC 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTH 5-15 KNOTS. * WAVES: WEST SWELL SUBSIDING TO 11 FEET TODAY AND TO 7 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-470-475-091730- /O.CON.KEKA.SC.Y.0102.000000T0000Z-101210T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 126 AM PST THU DEC 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTH 10 TO 20 KNOTS. * WAVES: WEST SWELL SUBSIDING TO 11 FT TODAY AND TO 7 FT ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
100 WHUS76 KEKA 091655 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 855 AM PST THU DEC 9 2010 PZZ450-100100- /O.CON.KEKA.SC.Y.0103.000000T0000Z-101210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 855 AM PST THU DEC 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTH WINDS WILL EASE TO 10 TO 15 KNOTS BY TONIGHT. * WAVES: WEST SWELL WILL SUBSIDE TODAY AND FALL BELOW 10 FEET BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-470-475-100100- /O.CON.KEKA.SC.Y.0102.000000T0000Z-101210T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 855 AM PST THU DEC 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: LIGHT TO MODERATE SOUTH WINDS WILL PERSIST THROUGH THE WEEKEND. * WAVES: WEST SWELL WILL SUBSIDE TODAY AND FALL BELOW 10 FEET BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
687 WHUS76 KEKA 092220 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 220 PM PST THU DEC 9 2010 PZZ450-100500- /O.CON.KEKA.SC.Y.0103.000000T0000Z-101210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 220 PM PST THU DEC 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTH WINDS WILL EASE TO 10 TO 15 KNOTS TONIGHT. * WAVES: WEST SWELL WILL CONTINUE TO SUBSIDE AND FALL BELOW 10 FEET BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-470-475-100500- /O.CON.KEKA.SC.Y.0102.000000T0000Z-101210T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 220 PM PST THU DEC 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: LIGHT TO MODERATE SOUTH WINDS WILL PERSIST THROUGH THE WEEKEND. * WAVES: WEST SWELL WILL CONTINUE TO SUBSIDE AND FALL BELOW 10 FEET BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 2:25 AM PST, 6 hours 18 minutes earlier.
Area forecast discussion, Dec 8, 2:25 AM PST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 225 AM PST WED DEC 8 2010 .SYNOPSIS...A WEAKENING FRONT WILL CONTINUE TO BRING RAIN TO THE REGION TODAY. ANOTHER STORM SYSTEM WILL BRING MORE RAIN TO THE AREA LATE THU INTO FRI. && .DISCUSSION...A WEAKENING COLD FRONT WILL DISSIPATE ACROSS THE REGION TODAY AS THE UPPER LOW WEAKENS OFF THE COAST OF BC. CONTINUED WAA KEEPING SN LEVELS AROUND 5KFT WITH LITTLE ACCUMULATION EXPECTED LEVELS WILL REMAIN BETWEEN 4500-5000 FT. GUSTY S WINDS WILL CONTINUE THROUGH THIS MORNING...BUT CANCELED ADVISORY FOR DEL NORTE COUNTY AS WINDS REMAIN BELOW CRITERIA AND PRESSURE GRADIENT WILL RELAX THROUGH THE MORNING. WESTERLY UPPER FLOW WILL PERSIST THROUGH THE WEEK WITH THE MAIN CHALLENGE GOING TO BE THE TIMING OF WAVES MOVING ACROSS THE REGION. LATEST GUIDANCE CONTINUES TO SHOW PRECIP CHCS DECREASING OVERNIGHT INTO THU BEFORE INCREASING AGAIN LATE THU AS ANOTHER WAVE MOVES ACROSS THE REGION. PRECIP WILL CONTINUE INTO SAT BEFORE A BUILDING UPPER LEVEL RIDGE OVER THE W COAST BRINGS DRIER WX TO THE PAC NW. MODELS IN FAIR AGREEMENT IN SHIFTING THIS FEATURE E EARLY NEXT WEEK WITH AN UPPER TROUGH DEEPENING OVER THE NE PAC WITH POPS GENERALLY ABOVE CLIMO THROUGH THE EXTENDED. && .AVIATION...MVFR CIGS/VSBYS IN LIGHT RAIN TODAY AS A FRONT DISSIPATES OFFSHORE. PRESSURE GRADIENTS RELAX TODAY BUT STILL EXPECT GUSTY SW WINDS ALOFT WITH TURBULENT FLOW OVER THE MOUNTAIN TOPS. DJB && .MARINE...SURFACE WINDS WILL BE ON A DOWNWARD TREND TODAY...BUT SWELL WILL BUILD AND BECOME THE MAIN EVENT. EVEN THOUGH GALE FORCE WIND WILL END BY 6 AM...WIND WAVES WILL TAKE AN HOUR OR 2 TO DIE DOWN. THUS...WILL KEEP THE GALE WARNING GOING FOR HAZARDOUS SEAS. LARGE WESTERLY SWELL WILL BUILD TODAY AND HIT 14 TO 6 FT AT 15 SECONDS TONIGHT. AN ADVISORY FOR WIND MAY BE NEEDED AS SEAS BUILD...BUT WILL NOT BE ISSUED AT THIS TIME...DUE TO THE GALE WARNING CURRENTLY IN EFFECT. WIND AND SEAS DO NOT LOOK TOO EVENTFUL THE REST OF THE WEEK AS ANOTHER WEAK SYSTEM BRUSHES THE NORTHERN WATERS FRIDAY NIGHT INTO EARLY SATURDAY MORNING WITH 25 KT OF WIND AND 11 FT SEAS. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING UNTIL 9 AM PST THIS MORNING PZZ450-470-475. SMALL CRAFT ADVISORY UNTIL 9 PM PST THURSDAY PZZ455. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 8, 2:52 AM PST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 252 AM PST WED DEC 8 2010 CAZ001>004-076-091100- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 252 AM PST WED DEC 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:05 PM PST | Special Weather Statement | EKA | Humboldt | 40 min |
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.